The mother of an 11-year-old boy who suffered such a severe reaction to his Covid vaccine that he was sent home from hospital with highly addictive painkillers including oxycodone has slammed the “disgusting” treatment of her family by the government.
Alex, who asked not to use her real name to protect her son’s identity, says she was left “alone and isolated” caring for him for 18 months after he developed excruciating pain all over his body — which grew so intense he could barely walk or sleep and sometimes had to be carried to bed “screaming” — following his Pfizer vaccination in January last year.
Local GPs and doctors at their hospital in regional Victoria as well as specialists in Melbourne were left at a loss, unable to find the source of the boy’s symptoms, which would not respond even to powerful painkillers including oxycodone, gabapentin — used to treat nerve pain — and ketamine.
“The rheumatologist gave it an overall diagnosis of ‘diffuse amplified pain syndrome’, which is basically pain in the absence of causation or trauma — just blanket, unexplained pain,” Alex said.
“We stayed [in Melbourne] for a week while they ran so many tests — blood tests, pain specialists, rheumatologists, cardiac paediatricians, everything. He was put on so many drugs, so many painkillers. He was put on the highest dose of nerve medicine that he could have. He’s had two ketamine infusions. They gave him stuff to sleep at night because he’s got insomnia because he’s in so much constant pain.”
Discharge summaries provided to news.com.au show the boy, who was previously fit and healthy and enjoyed playing sports, was sent home from a Melbourne hospital last February on a cocktail of powerful medications.
“[Eleven-year-old male] presenting with diffuse pain post Covid vaccine on 21st January,” the notes read. “Reviewed by multiple GPs and ED — normal baseline bloods, normal troponins, normal ECGs and echo, no cardiac abnormality.”
The notes show he was reviewed by a pain consultant and started on medications, but the following day showed “little improvement” so the dosages were increased.